Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 353, NWS Tulsa, OK

October 1, 2005Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 1, 2005, 3:48 PM CDT for Okfuskee County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2005, 3:48 PM CDT (20:48 UTC)
Expired
Oct 1, 2005, 4:15 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 84 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 511 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
511 m²/s²
0-3 km storm-relative helicity
637 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 012047
SVRTSA
OKC107-012145-
/O.NEW.KTSA.SV.W.0353.051001T2048Z-051001T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 445 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BOLEY...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELTY AND
  OKFUSKEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3549 9655 3545 9622 3565 9617 3567 9646

$$
1 follow-up statement
000 
WWUS54 KTSA 012115
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT SAT OCT 1 2005

OKC107-012125-
/O.CAN.KTSA.SV.W.0353.000000T0000Z-051001T2145Z/
OKFUSKEE OK-
415 PM CDT SAT OCT 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3549 9655 3545 9622 3565 9617 3567 9646

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:31 PM CDT, 17 minutes earlier.

Area forecast discussion, Oct 1, 3:31 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT SAT OCT 1 2005

.DISCUSSION...
CLOSELY MONITORING SURFACE TROUGH CURRENTLY LOCATED NEAR A
PONCA CITY...HITCHCOCK LINE. TOWERING CU FIELD HAS DEVELOPED ALONG
BOUNDARY WITH STRONG LOW LEVEL CONVERGENCE CONTINUING ALONG/SOUTH
OF FEATURE WITH STRONG/GUSTY SSE WINDS ACROSS CENTRAL OKLAHOMA. IF
SURFACE BASED STORMS DEVELOP...SUPERCELL THUNDERSTORMS ARE LIKELY
WITH VERY LARGE HAIL THE MAIN THREAT. LOW LCL HEIGHTS...COUPLED
WITH HIGH LOW LEVEL HELICITY FIELDS ALSO INDICATE TORNADO
THREAT IF STORMS DEVELOPED. REGARDLESS...IT APPEARS THUNDERSTORMS
WILL LIKELY DEVELOP ACROSS SE KANSAS THIS EVENING...BACK BUILDING
INTO FAR NORTHEAST OKLAHOMA OVERNIGHT...MAINLY NORTH OF INTERSTATE
44. THESE STORMS WOULD LIKELY BECOME ELEVATED WITH LARGE HAIL THE
MAIN THREAT.

UNSEASONABLY WARM WEATHER TO BEGIN SUNDAY INTO THE EARLY PART OF
THE WORK WEEK WITH HIGH TEMPERATURES IN THE LOWER 90S OVER MANY
AREAS. NEXT COLD FRONT EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA
WED MORNING...BRINGING THE NEXT CHANCE FOR SHOWERS/THUNDERSTORMS.
NO MAJOR CHANGES TO THE EXTENDED ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  89  72  89 /  50  10  10  10
FSM   66  91  67  92 /  10  10  10  10
MLC   69  90  70  91 /  10  10  10  10
BVO   67  89  67  89 /  70  20  10  10
FYV   64  85  65  86 /  20  20  10  10
BYV   64  86  64  87 /  30  20  10  10
MKO   67  89  67  90 /  30  10  10  10
MIO   68  89  68  89 /  70  20  10  10
F10   70  87  70  88 /  30  10  10  10
HHW   68  91  69  92 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Oct 1, 12:50 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT SAT OCT 1 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT SAT OCT 1 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ONGOING SHOWERS AND THUNDERSTORMS CONTINUE THIS AFTERNOON IN
RESPONSE TO AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY OVER NORTH
CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. A 40 TO 45 KNOT LOW
LEVEL JET HAS ALSO SUSTAINED ACTIVITY ASSOCIATED WITH THE COMMA TAIL
WHICH WAS OVER EASTERN OKLAHOMA. NO ADDITIONAL DEVELOPMENT HAS BEEN
NOTED BEHIND THIS LINE OF STORMS...HOWEVER ADDITIONAL ACTIVITY IN
THE VICINITY OF THE UPPER LOW WILL BE POSSIBLE GIVEN THE INSTABILITY
AND LAPSE RATES ASSOCIATED WITH THE COLDER TEMPERATURES ALOFT. A FEW
STORMS NORTH AND WEST OF INTERSTATE 44 THROUGH THIS AFTERNOON WILL
BE CAPABLE OF PRODUCING LARGE HAIL.

THE UPPER LEVEL SYSTEM WILL CONTINUE TO LIFT TO THE NORTHEAST
FURTHER INTO KANSAS DURING THE AFTERNOON AND EVENING...WITH RAIN
CHANCES DECREASING FROM SOUTHWEST TO NORTHEAST DURING THE EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS MAY CONTINUE EARLY
SUNDAY IN THE FAR NORTHEAST PART OF THE AREA AS THE UPPER SYSTEM
LIFTS OUT OF THE REGION. THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL THEN DEVELOP BY LATE TUESDAY INTO WEDNESDAY AS
ANOTHER STRONG COLD FRONT MOVES INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Oct 1, 11:17 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT SAT OCT 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     HAIL             JENKS                   36.02N 95.97W
10/01/2005  1.00 INCH        TULSA              OK   PUBLIC

            NEAR 111TH ST S AND ELM.

&&

NMK
Special weather statement, Oct 1, 11:30 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 AM CDT SAT OCT 1 2005

OKZ060-061-066-067-011715-
OKMULGEE OK-ROGERS OK-TULSA OK-WAGONER OK-
1130 AM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     ROGERS...TULSA...WAGONER AND OKMULGEE

AT 1130 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF COLLINSVILLE TO BIXBY TO 6 MILES
SOUTHEAST OF OKMULGEE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...LIBERTY...CATOOSA...
VERDIGRIS...OOLOGAH...TALALA...OKMULGEE ...BALD HILL...HECTORVILLE
...TULSA ...LEONARD...BIXBY...JENKS...OWASSO...COLLINSVILLE...
BROKEN ARROW...STONEBLUFF...COWETA AND ONETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY
RAIN. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Oct 1, 12:40 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT SAT OCT 1 2005

OKZ061-011815-
ROGERS OK-
1240 PM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ROGERS

AT 1240 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF FOYIL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FOYIL...BUSHYHEAD AND
CHELSEA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Oct 1, 2:07 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT SAT OCT 1 2005

OKZ065-011945-
OKFUSKEE OK-
207 PM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 207 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF BEARDEN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW AND PHAROAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Oct 1, 2:48 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT SAT OCT 1 2005

OKZ065-066-012015-
OKFUSKEE OK-OKMULGEE OK-
248 PM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 248 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF WELEETKA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...
CLEARVIEW...PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...
HOFFMAN...GRAYSON AND SCHULTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Oct 1, 3:11 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT SAT OCT 1 2005

OKZ065-066-012100-
OKFUSKEE OK-OKMULGEE OK-
311 PM CDT SAT OCT 1 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 311 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF WELEETKA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...
CLEARVIEW...PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...
HOFFMAN...GRAYSON...SCHULTER...MORRIS...ERAM AND BALD HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 9:23 AM CDTSevere Thunderstorm WarningTSAOkfuskee37 min
Oct 1, 9:33 AM CDTSevere Thunderstorm WarningTSACreek27 min
Oct 1, 10:58 AM CDTSevere Thunderstorm WarningTSATulsa32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.